Alert archive / North Carolina / Beach Hazards Statements in 2013

Beach Hazards Statement 7, NWS Newport/Morehead City, NC

June 7, 2013

NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 7, 2013, 11:32 PM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2013, 11:32 PM EDT (03:32 UTC)
Expired
Jun 8, 2013, 8:00 PM EDT
In force
20 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

082 
WHUS42 KMHX 080332
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1132 PM EDT FRI JUN 7 2013

...DANGEROUS SHORE BREAK NORTH OF HATTERAS AND HIGH THREAT OF RIP
CURRENTS FOR ALL AREA BEACHES THROUGH SATURDAY...

.AS POST-TROPICAL CYCLONE ANDREA EXITS TO THE NORTH...ANTICIPATE
LONG PERIOD SOUTHERLY SWELL AND SOUTHERLY WINDS TO AID THE
CONTINUING THREAT OF DANGEROUS SHORE BREAK AND HIGH THREAT OF RIP
CURRENTS. WAVE HEIGHTS SHOULD CONTINUE TO SUBSIDE WITH BREAKING
WAVES BETWEEN 3 AND 5 FEET NORTH OF HATTERAS AND 2 TO 4 FEET SOUTH
OF HATTERAS. EXPECT STRONG SWELL ENERGY TO STILL RESULT IN A HIGH
THREAT OF RIP CURRENTS.

NCZ095-098-103-104-081145-
/O.NEW.KMHX.BH.S.0007.130608T0332Z-130609T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
1132 PM EDT FRI JUN 7 2013

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH SATURDAY
EVENING.

* LOCATION...DANGEROUS SHORE BREAK NORTH OF HATTERAS. HIGH THREAT
  OF RIP CURRENTS ALONG ALL AREA BEACHES.

* SURF HEIGHT...3 TO 5 FEET NORTH OF HATTERAS. 2 TO 4 FEET SOUTH
  OF HATTERAS.

* POTENTIAL IMPACTS...HIGH THREAT OF RIP CURRENTS. RIP CURRENTS
  ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH
  WILL OCCUR AROUND 200 PM SATURDAY. DANGEROUS SHORE BREAK NORTH
  OF HATTERAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
2 follow-up statements
984 
WHUS42 KMHX 080822
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
422 AM EDT SAT JUN 8 2013

...DANGEROUS SHORE BREAK NORTH OF HATTERAS AND HIGH THREAT OF RIP
CURRENTS FOR ALL AREA BEACHES THROUGH SATURDAY...

.AS POST-TROPICAL CYCLONE ANDREA EXITS TO THE NORTH...ANTICIPATE
LONG PERIOD SOUTHERLY SWELL AND SOUTHERLY WINDS TO AID THE
CONTINUING THREAT OF DANGEROUS SHORE BREAK AND HIGH THREAT OF RIP
CURRENTS. WAVE HEIGHTS SHOULD CONTINUE TO SUBSIDE WITH BREAKING
WAVES BETWEEN 3 AND 5 FEET NORTH OF HATTERAS AND 2 TO 4 FEET
SOUTH OF HATTERAS. EXPECT STRONG SWELL ENERGY TO STILL RESULT IN
A HIGH THREAT OF RIP CURRENTS.

NCZ095-098-103-104-082030-
/O.CON.KMHX.BH.S.0007.000000T0000Z-130609T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
422 AM EDT SAT JUN 8 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* LOCATION...DANGEROUS SHORE BREAK NORTH OF HATTERAS. HIGH 
  THREAT OF RIP CURRENTS ALONG ALL AREA BEACHES.

* SURF HEIGHT...3 TO 5 FEET NORTH OF HATTERAS. 2 TO 4 FEET SOUTH 
  OF HATTERAS.

* POTENTIAL IMPACTS...HIGH THREAT OF RIP CURRENTS. RIP CURRENTS 
  ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH 
  WILL OCCUR AROUND 200 PM SATURDAY. DANGEROUS SHORE BREAK NORTH 
  OF HATTERAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
823 
WHUS42 KMHX 081233
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
833 AM EDT SAT JUN 8 2013

...DANGEROUS SHORE BREAK NORTH OF HATTERAS AND HIGH THREAT OF RIP
CURRENTS FOR ALL AREA BEACHES THROUGH TODAY...

.AS POST-TROPICAL CYCLONE ANDREA EXITS TO THE NORTH...ANTICIPATE
LONG PERIOD SOUTHERLY SWELL AND SOUTHERLY WINDS TO AID THE
CONTINUING THREAT OF DANGEROUS SHORE BREAK AND HIGH THREAT OF RIP
CURRENTS. WAVE HEIGHTS SHOULD CONTINUE TO SUBSIDE WITH BREAKING
WAVES BETWEEN 3 AND 5 FEET NORTH OF HATTERAS AND 2 TO 4 FEET
SOUTH OF HATTERAS. EXPECT STRONG SWELL ENERGY TO STILL RESULT IN
A HIGH THREAT OF RIP CURRENTS.

NCZ095-098-103-104-090000-
/O.CON.KMHX.BH.S.0007.000000T0000Z-130609T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
833 AM EDT SAT JUN 8 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATION...DANGEROUS SHORE BREAK NORTH OF HATTERAS. HIGH 
  THREAT OF RIP CURRENTS ALONG ALL AREA BEACHES.

* SURF HEIGHT...3 TO 5 FEET NORTH CAPE LOOKOUT AND 2 TO 4 SOUTH
  OF CAPE LOOKOUT.

* POTENTIAL IMPACTS...HIGH THREAT OF RIP CURRENTS. RIP CURRENTS 
  ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH 
  WILL OCCUR AROUND 200 PM SATURDAY. DANGEROUS SHORE BREAK NORTH 
  OF HATTERAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 7, 8:50 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 7, 8:50 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
850 PM EDT FRI JUN 7 2013

.SYNOPSIS...
TROPICAL STORM ANDREA WILL MOVE QUICKLY NORTHEAST AND AWAY FROM
THE REGION TONIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION FROM
THE EAST SATURDAY AND SUNDAY AS A WEAK TROUGH OF LOW PRESSURE
CONTINUES TO THE WEST. A COLD FRONT WILL APPROACH FROM THE WEST
MONDAY AND MOVE INTO THE AREA LATE TUESDAY INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
TROPICAL STORM WARNING REMAINS IN EFFECT INTO THIS EVENING BUT
THREATS AND IMPACTS WILL CONTINUE TO DECREASE AS TS ANDREA TRACKS
WELL NORTH OF THE REGION. WINDS SHIFT SW/W AND WILL REMAIN GUSTY
AS THE CENTER OF CIRCULATION PASSES BY TO THE NW THIS EVE THEN
BNDRY LAYER DECOUPLING ALLOWS WINDS TO FURTHER DIMINISH OVERNIGHT.
THE STRONG WINDS CONTINUE TO PRODUCE WATER LEVEL RISES ALONG
PORTIONS OF THE PAMLICO SOUNDS...ESPECIALLY ALONG THE SOUND SIDE
OF THE OBX NORTH OF RODANTHE. OREGON INLET MARINA IS REPORTING
WATER LEVELS ABOUT 2.3 FT ABOVE NORMAL AS WE MOVE INTO HIGH TIDE.
CONVERSELY WE ARE SEEING LOW WATER LEVELS AROUND 2-4 FT BELOW
NORMAL CONTINUE ALONG THE SOUTHERN PAMLICO SOUND...ESPECIALLY THE
NEUSE RIVER.

PCPN HAD WANED ACROSS ERN EARLY THIS EVENING BUT ADDITIONAL
SHOWERS/TSTMS ASSOC WITH SHORTWAVE ENERGY PUSHING ACROSS THE
SOUTHEAST CONTINUE ACROSS THE PIEDMONT. THESE ARE SHOWERS ARE
WEAKENING AS THEY MOVE TOWARD THE REGION BUT HRRR AND WRF PUSH
THESE SHOWERS INTO THE REGION AFTER 01Z AND WILL KEEP CHANCE POPS
LATE THIS EVENING. MUGGY CONDITIONS WILL PERSIST OVERNIGHT WITH
DEWPOINTS REMAINING IN THE UPPER 60S AND LOWER 70S AND NEAR
MATCHING THE OVERNIGHT LOW TEMPS AS WELL.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
A TRAILING SHORT WAVE TROF IN THE SW FLOW ALOFT WILL BRING
INCREASING PRECIP CHANCES AGAIN ESPECIALLY WITH THE AID OF DIURNAL
AFTERNOON HEATING. GOOD MIXING WILL ALLOW FOR GUSTY SW WINDS AND
WARMING WILL RESULT IN HIGHS MAINLY IN THE MID TO UPPER 80S. SOME
AFTERNOON STORM CUD BE STRONG TO MARGINALLY SEVERE GIVEN THE
INCREASING SHEAR AND INSTABILITY WITH DAMAGING WINDS AND HAIL THE
MAIN THREATS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 330 PM FRI...THE PATTERN FOR THE EXTENDED WILL FEATURE A BROAD
CYCLONIC FLOW ALOFT ACROSS THE EASTERN US WHILE AT THE
SURFACE...ATLANTIC HIGH PRESSURE WILL CIRCULATE WARM AND MOIST AIR
ACROSS THE CAROLINAS WITH A LINGERING TROUGH LOCATED WELL INLAND.
WITH THE LIKELIHOOD OF A FEW LOW AMPLITUDE MID LEVEL DISTURBANCES
MOVING THROUGH ALOFT WE EXPECT THIS TO LEAD TO SCATTERED MAINLY
DIURNAL CONVECTION THROUGH THE WEEKEND. CAN'T RULE OUT A LOW END
SEVERE THREAT WITH THESE STORMS WITH WEAK SHEAR OF 20-25 KT BUT
THE MAIN THREAT WILL BE HEAVY RAINS DUE TO THE HIGH PW VALUES AND
AMPLE CAPE.

THE UPPER PATTERN WILL UNDERGO MORE AMPLIFICATION EARLY NEXT WEEK
WITH A DEEPER UPPER TROUGH POISED TO MOVE SLOWLY THROUGH THE AREA.
THIS WILL SHARPEN SFC GRADIENT ACROSS EASTERN NC AND INCREASE
CHANCES FOR THUNDERSHOWERS. HAVE RAISED POPS TO HIGH CHANCE FOR
MONDAY AND TUESDAY IN RESPONSE. LOOKS LIKE UPR TROUGH AND FRONT
WILL PUSH OFFSHORE BY WED TAKING WITH IT THE CHANCES FOR RAIN...AS
ECMWF/GFS 07/12Z RUNS ARE IN CLOSE AGREEMENT.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH 18Z SATURDAY/...
RAIN ASSOC WITH TS ANDREA HAS LIFTED N OF THE AREA AND SEEING A
MIX OF MVFR/VFR ACROSS RTES. EXPECT CIGS TO CONTINUE TO IMPROVE
THIS EVENING WITH VFR DOMINATING MUCH OF THE OVERNIGHT...HOWEVER
CANNOT RULE OUT ADDITIONAL SHOWERS LATE THIS EVENING AS
DIMINISHING CONVECTIVE ACTIVITY ASSOC WITH SHORTWAVE ENERGY
ADVECTS INTO THE REGION...WHICH COULD BRING BRIEF PERIODS OF MVFR.
WINDS WILL CONTINUE TO GRADUALLY DIMINISH OVERNIGHT. SWLY FLOW
CONTINUES SAT WITH GUSTS AROUND 15-20 KT THROUGH THE AFTERNOON.
AN UNSTABLE AIRMASS AND SHORTWAVE ENERGY WILL LIKELY BRING SCT
CONVECTION SAT AFTERNOON AS WELL.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 330 PM FRI...A SMALL CHANCE FOR THUNDERSHOWERS ON SUNDAY
WITH MUCH BETTER CHANCES MONDAY AND TUESDAY. MAINLY VFR CONDITIONS
EXCEPT FOR OVERNIGHT RADIATION FG/BR...AND TEMPO VSBY RESTRICTIONS
IN THUNDERSHOWERS.

&&

.MARINE...
SHORT TERM /THROUGH SATURDAY/...
S/SW WINDS CONTINUE AROUND 25 TO 35 KTS WITH GUSTS TO 45 KT WITH
SEAS AROUND 6-12 FT REPORTED BY THE BUOYS BUT EXPECT UP TO 15 FT
ACROSS THE OUTER WATERS. THE STRONG WINDS WILL GRAD SUBSIDE
TONIGHT AS ANDREA RAPIDLY LIFTS NE AWAY FROM THE AREA. BY LATE
TONIGHT EXPECT SW WINDS OF 10 TO 20 KTS...CONTINUING THRU
SATURDAY. AS WINDS DIMINISH OVERNIGHT SEAS WILL SLOWLY SUBSIDE TO
5 TO 8 FT THRU SATURDAY.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 330 PM FRI... SW WINDS WILL DIMINISH BELOW 20 KT SAT
NIGHT... THOUGH LINGERING SEAS ABOVE 6 FEET STILL EXPECTED FOR
MOST OF THE COASTAL WATERS. PRED SW FLOW CONTINUES INTO SUNDAY
WITH SEAS 3 TO 5 FT. A COLD FRONT WILL APPROACH FROM THE WEST
TUESDAY...WITH PRESSURE GRADIENT TIGHTENING. THIS MAY RESULT IN SW
WINDS INCREASING TO 15-25KT MON EVENING INTO TUE. WILL CONTINUE TO
SHOW WAVES BUILDING TO 6FT SOUTH OF OREGON INLET LATE MON INTO
TUE. COLD FRONT EXPECTED TO PASS THROUGH LATE TUE WITH WINDS AND
SEAS SUBSIDING BY MID WEEK.

.TIDES/COASTAL FLOODING...
AS OF 220 AM FRI...WATER LVLS EXPECTED TO RISE 1 TO 3 FT ABOVE MSL
TODAY INTO EARLY THIS EVENING ALONG THE CST AND WRN/NRN PAMLICO SOUND
AS WINDS PEAK. THE GUSTY WINDS AND LARGE WAVES WILL PRODUCE ROUGH
SURF AND DANGEROUS RIP CURRENTS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...TROPICAL STORM WARNING FOR NCZ045>047-080-081-092>095-098-103-
     104.
MARINE...TROPICAL STORM WARNING FOR AMZ130-135-150-152-154-156-158.
&&

SYNOPSIS...BTC
NEAR TERM...SK
SHORT TERM...BTC
LONG TERM...TL
AVIATION...SK/RF/TL
MARINE...SK/RF/TL
Hazardous weather outlook, Jun 7, 4:26 PM EDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
426 PM EDT FRI JUN 7 2013

NCZ029-044-079-090-091-082030-
MARTIN-PITT-GREENE-DUPLIN-LENOIR-
426 PM EDT FRI JUN 7 2013

...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ045-046-080-092>094-082030-
WASHINGTON-TYRRELL-BEAUFORT-JONES-CRAVEN-PAMLICO-
426 PM EDT FRI JUN 7 2013

...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ047-081-082030-
MAINLAND DARE-MAINLAND HYDE-
426 PM EDT FRI JUN 7 2013

...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-082030-
CARTERET-ONSLOW-
426 PM EDT FRI JUN 7 2013

...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

AN ELEVATED RISK FOR RIP CURRENTS WILL CONTINUE THROUGH THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-082030-
OUTER BANKS DARE-OUTER BANKS HYDE-
426 PM EDT FRI JUN 7 2013

...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

AN ELEVATED RISK FOR RIP CURRENTS WILL CONTINUE THROUGH THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 7, 8:55 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
855 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TROPICAL STORM   3 W EAST LAKE           35.87N  76.00W
06/07/2013                   AMZ130             NC   DEPT OF HIGHWAYS

            ALLIGATOR RIVER BRIDGE REPORTED 55 MPH PEAK GUST.

&&

EVENT NUMBER MHX1300141

MELENDEZ
Local storm report, Jun 7, 8:57 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
857 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TROPICAL STORM   NAGS HEAD               35.94N  75.63W
06/06/2013                   DARE               NC   COAST GUARD

            37 KT GUST RECORDED AT CG STATION AT OREGON INLET

0318 AM     TROPICAL STORM   NEW RIVER               34.76N  77.41W
06/07/2013                   ONSLOW             NC   ASOS

            NEW RIVER AIR STATION KNCA REPORTED A PEAK GUST OF 47
            MPH.

0445 AM     TORNADO          HUBERT                  34.73N  77.24W
06/07/2013                   ONSLOW             NC   PUBLIC

            TREES DOWN. POSSIBLE TORNADO.

0445 AM     TORNADO          5 S MAYSVILLE           34.83N  77.23W
06/07/2013                   ONSLOW             NC   911 CALL CENTER

            TREES DOWN. POSSIBLE TORNADO.

0543 AM     TROPICAL STORM   2 ENE CAPE LOOKOUT      34.62N  76.53W
06/07/2013                   CARTERET           NC   C-MAN STATION

            CAPE LOOKOUT CMAN REPORTED A 43 KNOT GUST.

0543 AM     MARINE TSTM WIND 2 ENE CAPE LOOKOUT      34.62N  76.53W
06/07/2013  M49 MPH          CARTERET           NC   C-MAN STATION

            CAPE LOOKOUT CMAN REPORTED A 43 KT GUST.

0645 AM     FLOOD            WASHINGTON              35.56N  77.05W
06/07/2013                   BEAUFORT           NC   EMERGENCY MNGR

            SEVERAL STREETS CLOSED IN WASHINGTON. SOME MAY BE
            IMPASSABLE.

0733 AM     FLOOD            3 S BEULAVILLE          34.88N  77.77W
06/07/2013                   DUPLIN             NC   DEPT OF HIGHWAYS

            OLD CHINQUAPIN ROAD IMPASAABLE DUE TO HIGH WATER SOUTH
            OF BEULAVILLE

0735 AM     TROPICAL STORM   31 SSE POINT EMERALD VI 34.21N  76.95W
06/07/2013                   AMZ170             NC   BUOY

            BUOY 41036 GUSTED TO 39 KT 30 NMI OFF ONSLOW BAY.

0841 AM     FLOOD            4 NW WALLACE            34.78N  78.05W
06/07/2013                   DUPLIN             NC   DEPT OF HIGHWAYS

            PROVIDENCE CHURCH ROAD NORTHWEST OF WARSAW IMPASSABLE
            DUE TO HIGH WATER

1038 AM     FLOOD            4 S KENANSVILLE         34.90N  77.97W
06/07/2013                   DUPLIN             NC   DEPT OF HIGHWAYS

            HALLSVILLE ROAD SOUTH OF KENANSVILLE LANE NARROWED DUE
            TO HIGH WATER

1040 AM     TROPICAL STORM   CHERRY POINT            34.92N  76.88W
06/07/2013                   CRAVEN             NC   ASOS

            CHERRY POINT KNKT REPORTED A PEAK GUST OF 47 MPH.

1047 AM     TROPICAL STORM   NEW BERN                35.12N  77.08W
06/07/2013                   CRAVEN             NC   ASOS

            NEW BERN KEWN REPORTED A PEAK WIND GUST OF 45 MPH.

1052 AM     FLOOD            1 S WARSAW              34.98N  78.09W
06/07/2013                   DUPLIN             NC   DEPT OF HIGHWAYS

            NC DOT REPORTED US HIGHWAY 117 SOUTH SOUTH OF WARSAW
            IMPASSABLE DUE TO HIGH WATER

1119 AM     TROPICAL STORM   CEDAR ISLAND            35.00N  76.33W
06/07/2013                   CARTERET           NC   NWS OFFICE

            WFO MHX MARINE PLATFORM IN CEDAR ISLAND REPORTED A PEAK
            GUST OF 28 KT.

1130 AM     TROPICAL STORM   PONZER                  35.59N  76.49W
06/07/2013                   HYDE               NC   EMERGENCY MNGR

            HYDE CO. EMERGENCY MANAGEMENT RECEIVED A REPORT OF A
            TREE DOWN PARTIALLY BLOCKING HWY 264 IN PONZER.

1224 PM     TROPICAL STORM   BOGUE                   34.71N  77.03W
06/07/2013                   CARTERET           NC   AWOS

            BOGUE FIELD KNJM REPORTED A PEAK GUST OF 44 MPH.

1243 PM     TROPICAL STORM   SNEADS FERRY            34.55N  77.38W
06/07/2013                   ONSLOW             NC   MESONET

            PUBLIC MESONET REPORTED A 44 MPH PEAK WIND GUST IN
            SNEADS FERRY.

1250 PM     TROPICAL STORM   ATLANTIC BEACH          34.70N  76.74W
06/07/2013                   CARTERET           NC   MESONET

            OCEANANA PIER IN ATLANTIC BEACH REPORTED A 47 MPH PEAK
            GUST.

0216 PM     TROPICAL STORM   7 ENE LUKENS            35.02N  76.46W
06/07/2013                   CARTERET           NC   MESONET

            PINEY ISLAND BOMBING RANGE KNBT REPORTED A 48 MPH PEAK
            WIND GUST.

0225 PM     TROPICAL STORM   OCRACOKE                35.10N  75.98W
06/07/2013                   HYDE               NC   WEATHER FLOW

            WXFLOW SENSOR AT OCRACOKE FERRY TERMINAL GUSTED TO 45
            KT.

0340 PM     TROPICAL STORM   FORT MACON              34.70N  76.71W
06/07/2013                   CARTERET           NC   WEATHER FLOW

            WXFLOW SENSOR AT FORT MACON OBSERVED A PEAK GUST OF 49
            MPH.

0345 PM     TROPICAL STORM   BEAUFORT                34.72N  76.65W
06/07/2013                   CARTERET           NC   ASOS

            MICHAEL J. SMITH AIRPORT KMRH IN BEAUFORT REPORTED A 51
            MPH PEAK WIND GUST.

0359 PM     TROPICAL STORM   1 SSW EMERALD ISLE      34.66N  77.03W
06/07/2013                   CARTERET           NC   MESONET

            BOGUE INLET FISHING PIER ON EMERALD ISLE REPORTED A
            PEAK GUST OF 44 MPH.

0400 PM     TROPICAL STORM   MINNESOTT BEACH         34.98N  76.82W
06/07/2013                   PAMLICO            NC   DEPT OF HIGHWAYS

            NC DOT REPORTED CHERRY BRANCH FERRY IS CLOSED DUE TO
            LOW WATER IN THE SW PAMLICO SOUND.

0419 PM     TROPICAL STORM   FRISCO                  35.23N  75.61W
06/07/2013                   DARE               NC   ASOS

            HATTERAS MITCHELL FIELD REPORTED A 53 MPH PEAK GUST.

0712 PM     TROPICAL STORM   3 W EAST LAKE           35.87N  76.00W
06/07/2013                   AMZ130             NC   DEPT OF HIGHWAYS

            ALLIGATOR RIVER BRIDGE REPORTED 55 MPH PEAK GUST.

&&

EVENT NUMBER MHX1300115 MHX1300126 MHX1300116 MHX1300117 MHX1300122
MHX1300123 MHX1300118 MHX1300124 MHX1300119 MHX1300121 MHX1300125
MHX1300135 MHX1300133 MHX1300120 MHX1300128 MHX1300130 MHX1300139
MHX1300132 MHX1300140 MHX1300136 MHX1300127 MHX1300137 MHX1300131
MHX1300129 MHX1300134 MHX1300138 MHX1300141

MELENDEZ

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:04 PM EDTSmall Craft AdvisoryMHX25 hr
Jun 8, 6:36 AM EDTSpecial Weather StatementMHXOnslow54 min
Jun 8, 7:28 AM EDTSpecial Weather StatementMHXPamlico47 min
Jun 8, 8:05 AM EDTSpecial Weather StatementMHXHyde55 min
Jun 8, 11:17 AM EDTSpecial Weather StatementMHXBeaufort, Martin, Pitt, Washington58 min
Jun 8, 12:10 PM EDTSpecial Weather StatementMHXTyrrell, Washington65 min
Jun 8, 1:16 PM EDTSpecial Weather StatementMHXTyrrell44 min
Jun 8, 4:19 PM EDTSpecial Weather StatementMHXTyrrell41 min
Jun 8, 5:11 PM EDTSpecial Weather StatementMHXDare34 min

Nearby

Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.